Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 19, 2012, 2:39 AM MDT for Corson County, Dewey County, South Dakota. It took effect at Mar 19, 2012, 11:00 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 2:39 AM MDT (08:39 UTC)
- In effect from
- Mar 19, 2012, 11:00 AM MDT
- Expired
- Mar 19, 2012, 2:14 PM MDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD
The radar
The Bismarck radar (KBIS), 150 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS73 KABR 190839 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CDT MON MAR 19 2012 ...WINDY CONDITIONS TODAY... .ANTICIPATE STRONG SOUTH TO SOUTHWEST WINDS CIRCULATING AROUND A LOW PRESSURE SYSTEM IN THE WESTERN DAKOTAS...SLOWLY DIMINISHING THIS EVENING AS THE SYSTEM MOVES NORTH. SDZ003-015-192045- /O.NEW.KABR.WI.Y.0008.120319T1700Z-120320T0200Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 239 AM MDT MON MAR 19 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...WINDY CONDITIONS ARE EXPECTED LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...|20 TO 30MPH WINDS...WITH GUSTS TO 45MPH ARE POSSIBLE THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
1 follow-up statement
072 WWUS73 KABR 192014 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 314 PM CDT MON MAR 19 2012 ...WIND ADVISORY CANCELLED... .ALTHOUGH BREEZY AND GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS...SPEEDS ARE EXPECTED TO REMAIN BELOW CRITERIA LEVELS. SDZ003-015-192115- /O.CAN.KABR.WI.Y.0008.000000T0000Z-120320T0200Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 214 PM MDT MON MAR 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:14 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 18, 11:14 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1214 AM CDT MON MAR 19 2012 .UPDATE... AVIATION DISCUSSION UPDATED FOR 06Z TAF ISSUANCE. EXCEPTIONALLY WARM EVENING CONTINUES THIS EVENING AS STRONG LLV SOUTHERLY FLOW CONTINUES. ABR STILL 72F AS OF THIS WRITING WITH NO REAL END IN SITE TO AT LEAST MODERATE SOUTH WINDS. RAISED OVERNIGHT LOWS TO THE WELL PERFORMING BCCONSRAW GUIDANCE LEVELS BUT THEY MAY NOT BE WARM ENOUGH. 53F IS THE ALL TIME MARCH RECORD FOR HIGHEST MINIMUM TEMPERATURE AT ABERDEEN. WITH SOUTH WINDS CONTINUING...THANKS TO A STRENGTHENING LLJ... AND HIGH CLOUDS INCREASING FROM THE SOUTH...EXPECT THAT TEMPS WILL STRUGGLE TO FALL BELOW 60F BY MORNING. ALSO ADDED SLIGHT CHANCE FOR THUNDERSTORMS OVER THE SOUTHWEST ZONES FOR THE REMAINDER OF THE NIGHT GIVEN LATEST HRRR RUNS AND RADAR OBSERVATIONS SHOWING THUNDERSTORMS PROPAGATING NWD THROUGH NORTH CENTRAL NEBRASKA. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MODELS ARE NOT BEING OVERLY HELPFUL WITH THE LACK OF CONSISTENCY ON THE CURRENT ROCKY MOUNTAIN LOW AND THE ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE DAKOTAS ON MONDAY. THIS DEVELOPING LOW WILL PROGRESS NORTH INTO CANADA AND THEN EAST TRACKING A 65 KT LLJ OVER THE DAKOTAS TONIGHT. KEPT A SMALL CHANCE OF TSTORMS ACROSS CODINGTON/HAMLIN/DEUEL COUNTIES LATE TONIGHT AS THE JET PROGRESSES FARTHER EAST. WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE AND ABOUT 1000 J/KG CAPE SOMETHING MAY KICK OFF. DID NOT PUT ANY TSTORMS FARTHER WEST DUE TO LACK OF MOISTURE THIS EVENING. AHEAD OF THE FRONT ON MONDAY THERE ARE TWO AREAS OF CONCERN. ONE WILL BE THE STRONG SOUTHERLY WINDS. WITH PRESSURE FALLS OF AROUND 15 TO 20 MB AND SOME CAA THIS MAY WARRANT A WIND ADVISORY...BUT WILL PUNT THIS DECISION TO THE NEXT SHIFT. AS THE WINDS INCREASE...RH WILL ALSO DROP WEST OF THE MISSOURI RIVER TO 15 TO 20 PERCENT. SO THE SECOND CONCERN WILL BE TO CONSIDER ANOTHER RFW FOR MONDAY...THOUGH FARTHER WEST THAN WHAT IS IN PLACE TODAY. SOME MORE TSTORMS ARE POSSIBLE ON MONDAY OUT AHEAD OF THE FROPA WITH SHOWERS LINGERING BEHIND. TEMPERATURES WILL FALL OFF A BIT WITH ADDED CLOUD COVER TO AROUND 70 DEGREES ACROSS THE REGION. BEHIND THE COLD FRONT HIGHS WILL REACH ONLY INTO THE UPPER 50S ON TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY MAIN FEATURE TO WATCH IN THE EXTENDED PERIOD IS THE CUTOFF LOW THAT WOBBLES ACROSS THE CENTRAL PLAINS. RECENT MODEL RUNS HAVE BROUGHT THIS FEATURE A BIT FARTHER NORTH WHICH ALLOWS OUTER RAIN BAND TO REACH THE EASTERN CWA. SLIGHT CHANCE POPS HAVE BEEN INSERTED ACROSS THE EASTERN CWA THURSDAY INTO FRIDAY. OTHERWISE...THIS IS ABOUT THE ONLY FEATURE TO DEAL WITH DURING THE FORECAST PERIOD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH READINGS IN THE 60S FOR MOST LOCATIONS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS FOR KABR AND KATY...LOW LEVEL MOISTURE WILL MAKE A RETURN LATER TONIGHT SO EXPECT AREAS/PATCHY OF MVFR/IFR CIGS TO DEVELOP ONCE AGAIN AFTER APPROXIMATELY 09Z MONDAY. THESE CIGS SHOULD GRADUALLY DISSIPATE LATE MONDAY MORNING. BY MONDAY AFTERNOON AND EVENING...COULD SEE A FEW HIGH BASED -SHRAS/-TSRAS VCNTY KATY AND KABR. SOUTHERLY WINDS WILL INCREASE TO 25-35 KTS DURING THE AFTERNOON. FARTHER WEST AT KMBG AND KPIR...VFR CONDITIONS WILL PREVAIL THROUGH THE OVERNIGHT HOURS. AN ISOLATED -SHRA/-TSRA IS POSSIBLE EARLY TONIGHT VCNTY KPIR. STRONG SOUTHERLY WINDS WILL MAKE A RETURN MONDAY AFTERNOON. && .FIRE WEATHER... EXTREME FIRE CONDITIONS TOPS FORECAST PRIORITIES AGAIN TODAY. RECORD HIGH TEMPERATURES AGAIN POSSIBLE. A HUMID AIRMASS HAS SET UP IN THE EAST...WHILE WEST IS LESS HUMID AND SHOULD MIX OUT MORE EFFICIENTLY. THAT WILL CREATE A TIGHT NORTH TO SOUTH GRADIENT IN THE HUMIDITY TODAY...BETWEEN MOBRIDGE AND ABERDEEN AND BETWEEN PIERRE AND HURON. HIGH WINDS DEPEND ON THE DEGREE OF MIXING WITH STRONG WINDS ABOVE THE SURFACE ABLE TO MIX DOWN MORE EFFICIENTLY IN SOUTH CENTRAL COUNTIES. A LOW LEVEL JET WILL FORM AHEAD OF OUR SYSTEM TONIGHT...SO WHILE WINDS WILL LESSEN...THEY WILL REMAIN GUSTY...WHICH WILL ALSO KEEP TEMPERATURES MILD OVERNIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SD SHORT TERM...WISE LONG TERM...TMT AVIATION...SD WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 18, 3:23 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 423 AM CDT SUN MAR 18 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-190930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 423 AM CDT SUN MAR 18 2012 /323 AM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS EXPECTED AROUND THE MISSOURI VALLEY TODAY WHERE WINDS WILL BE STRONGEST AND HUMIDITY LOWEST...WHILE THE RANGELAND FIRE DANGER WILL BE IN THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE RISK FOR THUNDERSTORMS EARLY MONDAY THROUGH MONDAY NIGHT EAST OF THE MISSOURI VALLEY. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...HOWEVER STRONG WINDS COULD BE POSSIBLE WITH THE STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
In the hours before
Special weather statement, Mar 18, 11:08 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1208 AM CDT MON MAR 19 2012 SDZ015-190545- DEWEY- 1108 PM MDT SUN MAR 18 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN DEWEY COUNTY UNTIL 1145 PM MDT... AT 1105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LANTRY...MOVING NORTH AT 55 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE GREEN GRASS...ISABEL...LITTLE MOREAU REC AREA...FIRESTEEL AND TIMBER LAKE. SMALL HAIL...AND WINDS AROUND 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... && SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:24 AM MDT | Red Flag Warning | ABR | 18 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.